Jump to content
CrazyBoards.org

Can Latuda/Lamictal MAKE you hallucinate?


Recommended Posts

I take 40 mg Latuda, 100 mg Lamictal, 300 mg of wellbutrin. I have taken wellbutrin on and off through the years, so I know it's not that. 

I started Latuda and lamictal more or less at the same time two months ago.  I feel 89% better.  Doctor doesn't know if I'm bipolar or not because, coincidentally, I am seeing an endcrinologist (hypothyroid) to get my T4 levels up. She said once my thyroid is worked out, then I will need to be re-evaluated in 8 months to know "for sure" if I am bipolar at all. I know one thing: I have had bouts of depression since puberty and these meds help tremendously so I don't really care if I fit into a neat box. I'm going to keep taking them regardless. 

The thing is, I keep seeing movement of SOMETHING in the corner of my eyes, but nothing is ever there. At first I thought it was my cat running and she got away before I could fully turn my head, but now I am at our second house and my parents have the cat with them. It has happened three times today already. It's a little startling but it's not really bothersome. It started maybe two weeks ago? Maybe three? 

I know Latuda is used for schizophrenia, but can an antipsychotic MAKE you hallucinate? Could it be the Lamictal?   I have no family or history of schizophrenia and don't have any symptoms of it, except for this cat-sized sense of movement. This never happened before I started taking latuda and lamictal. 

What's up with that? I know you are supposed to be honest and open with your doctor yada yada yada but I am very hesitant to mention it. The last thing I need is a schizophrenia diagnosis when I am not schizophrenic. 

EDIT: Actually, now that I think about it, several times over the past few days I have thought I saw people move their head out of the corner of my eye, as if they are about to start talking to me or something, but in reality they were motionless. WTF is up with this? I was prescribed Seroquel at first but it didn't do anything except make me very sedated and hungry. She gave me Latuda instead, but told me keeping seroquel in the medicine cabinet would be a good idea for me, anyway, since I have insomnia sometimes. Could it be that? I take it like once or twice a week. But it's also rx'd to cure hallucinations! 

Edited by CantEven
Link to comment
Share on other sites

I have experienced hallucinations before, but the AP and mood stabilizer actually helped them go away.

Your thyroid *might* be part of the problem ... it is responsible for your whole body's metabolism, so if something is off, and there are other factors there ... it is hard to tell though.  I agree with your endo evaluating you in a few months.

I'm kind of confused ... does your endocrinologist prescribe your meds?

Or do you have a pdoc (psychiatrist) who prescribes your meds?  If you do not have a pdoc, I highly recommend finding one.  They specialize in stuff like hallucinations and medication, etc, and I think would be a better DR to make judgements about your mental illness ... much better than an endocrinologist can (IMO) (unless your endo specializes in psychiatry).

My apologies if I misunderstood something.

Link to comment
Share on other sites

Oh sorry, my Psychiatrist gives me psych meds and my endocrinologist gives me Synthroid. I should probably elaborate that I am 27 and have been on Syntroid since I was like 16. Fell into a deep depression, went off all of my meds this past April, threw my thyroid out of whack etc. etc. and now I am back on track and getting my head on straight (I'm waaaay better, almost back to normal) but this side effect is just bizarre. Started going back on meds two months ago or so. 

Previously I was just taking wellbutrin and effexor/pristiq from my general practitioner. I am really happy I finally went to a psych.... wish I had gone years ago. 

It doesn't bother me but... I mean if I am driving and I think I see something move and I swerve as a reflex to avoid hitting a cat that isn't even there, that could be problematic. It's just a really weird thing.... It's not like I see an actual cat because it's in my peripheral vision and specific features aren't discernible. It's just a cat-sized area of movement that looks like it. Make sense? Sorry haha

Could it be causing an eye problem and it's like a physical thing going on? Now that I think about it, it's always in my right peripheral vision. If it doesn't go away, maybe I should bring it up next time I go to the optometrist for contacts. 

If Lamictal or Latuda are indeed causing it, then the benefits still certainly outweigh the risks for me. I feel great. 

Edited by CantEven
Link to comment
Share on other sites

Thank you for the clarification.  I'm glad you are almost back on track and feeling better!

I think the questions you wrote about in your original post would be great questions to ask your pdoc (psychiatrist).

I'd be nervous about driving if I was seeing things that were affecting my vision.

3 hours ago, CantEven said:

Could it be causing an eye problem and it's like a physical thing going on? Now that I think about it, it's always in my right peripheral vision. If it doesn't go away, maybe I should bring it up next time I go to the optometrist for contacts. 

Idk about causing an eye problem or not.  When do you see the optometrist next?  I think it would be a good idea to make an appt (sooner than later) with your eye DR to ask those questions, as well as get your eyes checked just in case for anything that might be/become a problem (if anything).  Maybe they have something (a type of glasses?... a guess) to help you drive better without seeing things that might make you swerve.

All in all though, I would start with an appt with pdoc as well as your eye DR ... to ask them the questions you are wondering about.

Link to comment
Share on other sites

Oh like in eight months haha. I will consider bringing it up at my next psych scheduled appointment. I don't think it's serious enough to warrant an appointment sooner. 

It was mostly just a curiosity, but I do think I will drive like a snail for a while. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...